MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULLTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULLTRA 8 IAB: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05830-LWS
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "receiving a possible helium loss 3 alarm.Balloon does not appear to be fully unwrapped".A second catheter was inserted in the same insertion site.No patient injury or consequence.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 30cc 8.0fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a sealed bio-hazard bag.Upon return, the supplied teflon sheath was noted on the returned sample; fluid/liquid blood was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Two bends to the iabc central lumen were noted at ap-proximately 23.3cm and 46cm from the iabc distal tip.Dried blood was noted on exterior surfaces of the returned sample.No obvious blood was noted within the iabc helium pathway.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clam-shell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact, and no abnormalities were noted.The customer video was reviewed.The video shows the fluoroscopic view of the patient/ iab catheter and the iabc bladder appeared not fully inflating in the video, which is consistent with the reported event.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.The cal key and fos were connected to the iabp.The cal key was recognized.The fos was connected and the iabp zeroed the iabc.The pump status dis-played "ok" indicating the fiber is fully intact.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested.An external leak was immediately noted and located around the bifurcate bushing.Upon microscopic inspection, an external leak occurred at the proximal end of the bushing and the appearance is consistent with showing a void.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 23.2cm from the iabc distal tip, which is the location of the previously noted bend.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "possible helium loss 3 alarm and balloon does not appear to be fully unwrapped" is confirmed.An external leak is confirmed from the iabc bifurcate bushing.An external leak could result in an inability of the iabc to fully inflate and can cause the helium loss alarm.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the leak at the bifurcate bushing.The root cause of the leak at the bifurcate bushing is manufacturing related.A non-conformance has been initiated to further investigate the issue.
 
Event or Problem Description
It was reported "receiving a possible helium loss 3 alarm.Balloon does not appear to be fully unwrapped".A second catheter was inserted in the same insertion site.No patient injury or consequence.The patient's current condition is reported as "fine.".

Brand Name
ARROW FIBEROPTIX ULLTRA 8 IAB: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19744005
Report Number3010532612-2024-00551
Device Sequence Number7674043
Product Code DSP
UDI-Device Identifier00801902034724
UDI-Public(01)00801902034724(11)231108(17)251031(10)18F23L0019(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Catalogue NumberIAB-05830-LWS
Device Lot Number18F23L0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale